Alert archive / Alabama / Red Flag Warnings in 2008
Red Flag Warning 9, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Feb 11, 2008, 5:08 AM CST for 32 counties in Alabama. It took effect at Feb 11, 2008, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2008, 5:08 AM CST (11:08 UTC)
- In effect from
- Feb 11, 2008, 11:00 AM CST
- Expired
- Feb 11, 2008, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 32 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Hale County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 48 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3042 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 111108 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 508 AM CST MON FEB 11 2008 ...THERE WILL BE A HIGH FIRE DANGER ACROSS PARTS OF CENTRAL ALABAMA THIS AFTERNOON... ALZ014-015-017>021-023>029-032>038-040>050-112300- /O.UPG.KBMX.FW.A.0007.080211T1700Z-080211T2300Z/ /O.NEW.KBMX.FW.W.0009.080211T1700Z-080211T2300Z/ WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-CLEBURNE-TUSCALOOSA- JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY-RANDOLPH-HALE-PERRY- BIBB-CHILTON-COOSA-TALLAPOOSA-CHAMBERS-DALLAS-AUTAUGA-LOWNDES- ELMORE-MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 508 AM CST MON FEB 11 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY VALUES WILL FALL BELOW 25 PERCENT FOR MUCH OF THE AFTERNOON...ACROSS GENERALLY THE EASTERN TWO-THIRDS OF CENTRAL ALABAMA. USE EXTREME CAUTION IF BURNING OUTSIDE THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Feb 11, 4:21 AM CST, 47 minutes earlier.
Area forecast discussion, Feb 11, 4:21 AM CST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 421 AM CST MON FEB 11 2008 .SHORT TERM...TODAY AND TONIGHT. TRICKY LITTLE FORECAST TODAY TEMPERATURE- AND DEWPOINT-WISE...MORE STRAIGHTFORWARD IN THE SENSIBLE WEATHER DEPARTMENT. DOUBLE BARREL OF DISTURBANCES AIMED AT US...UPPER LOW EXITING MEXICO IN THE SOUTHERN STREAM...AND DIGGING DISTURBANCE RACING TO THE SOUTHEAST OUT OF THE ROCKIES IN THE NORTHERN STREAM. WATER VAPOR SHOWS A BIT OF A DRY SLOT BETWEEN THE TWO STREAMS...AND SHOULD KEEP SUNNY TO MOSTLY SUNNY SKIES THROUGH THE DAY. EXPECT HIGH CLOUDS TO MOVE IN FROM THE SOUTH FIRST TONIGHT...FOLLOWED BY INCREASING CLOUDS FROM THE NORTHWEST. SURFACE BOUNDARY ALREADY IN PLACE ACROSS THE SOUTH AMPLIFIES WITH THE UPPER LEVEL SUPPORT OVERNIGHT TONIGHT...AND APPROACHES THE NORTHWESTERN CORNER OF CENTRAL ALABAMA BY SUNRISE TUESDAY. WILL ADD JUST THE SLIGHTEST POPS AND SLIGHT CHANCE OF SHOWERS LATE TONIGHT FOR THAT AREA. BIG DEBATE IS IN THE TEMPS AND DEWPOINTS...WHICH HAVE BEEN VERY POORLY FORECAST BY THE MODELS OVER THE WEEKEND. JUST SEEMS LIKE THE MOS EQUATIONS ARE NOT HANDLING THE ANOMALOUSLY DRY AIR MASS WELL AT ALL. WE HAVE WARMED UP A BIT MORE THAN EXPECTED THE LAST FEW DAYS... WHICH GOES RIGHT ALONG WITH DEWPOINTS BEING LOWER THAN EXPECTED. LOCAL THICKNESS SCHEMES SUPPORT WARMER TEMPS THAN MAV...EVEN WITH GFS THICKNESSES...SO WILL TAKE A BLEND OF MAV AND MET FOR TODAYS HIGHS. WILL ALSO UNDERSHOOT GUIDANCE DEWPOINTS. NET RESULT HERE IS PERIOD OF RELATIVE HUMIDITY BELOW 25 PERCENT...WHICH MEANS A HIGH FIRE DANGER FOR THIS AFTERNOON. JD/81 .LONG TERM...TUESDAY THROUGH MONDAY. COLD FRONT...ACROSS THE NORTHWESTERN PORTIONS...WILL BEGIN TO SLOWLY SLIDE THROUGH CENTRAL ALABAMA BEGINNING TUESDAY MORNING. LOOK FOR THE FRONT EDGE OF THE RAIN TO BE JUST SOUTH OF INTERSTATE 59 BY THE LATE AFTERNOON TUESDAY. THAT FRONT END WILL BE NEAR THE INTERSTATE 85 CORRIDOR BY 9 PM. THE BACK END OF THE RAIN SHIELD WILL BE ABOUT 6 TO 9 HOURS LATER. SO THIS COULD POSSIBLY BE A PRETTY GOOD SOAKER FOR PORTIONS OF CENTRAL ALABAMA. MOST OF THE RAIN WILL BE OUT OF CENTRAL ALABAMA BY 6 AM ON WEDNESDAY...BUT WENT AHEAD AND STUCK WITH SOME SLIGHT CHANCES ACROSS THE FAR SOUTHEAST TO ACCOUNT FOR ANY LINGERING RAIN. WENT VERY CLOSE TO SREF MODEL CONSENSUS FOR POPS...WHICH ARE HIGHER THAN GFS MOS AND ACTUALLY LOWER THAN MET MOS FOR TUESDAY. MODELS ARE IN CLOSE AGREEMENT ON TUESDAY NIGHT...WHEN THE BULK OF THE RAIN WILL BE IN PLACE. WILL CONTINUE TO STICK WITH STRONG WORDING IN THE HAZARDOUS WEATHER...AS THERE WILL CONTINUE TO BE SOME DESCENT INSTABILITY IN PLACE. THERE IS A SLIGHT RISK OF SEVERE WEATHER TO THE SOUTHWEST OF CENTRAL ALABAMA. SO WILL NEED TO MONITOR CONDITIONS TO SEE IF THIS RISK MAY MOVE FURTHER NORTH. ONCE THIS SYSTEM CLEARS EARLY WEDNESDAY...WILL SEE A FEW DRY DAYS...WITH THE NEXT SYSTEM APPROACHING THE AREA FRIDAY. HERE IS WHERE THE MEDIUM TERM MODELS DISAGREE SOME. THE CANADIAN AND GFS AGREE WITH WITH A SOLUTION THAT BRINGS THE NEXT SYSTEM THROUGH ON SATURDAY. THE GFS AND CANADIAN HAVE THE HEAVIEST PRECIPITATION OVER THE AREA BY SATURDAY MORNING. THE ECMWF...HOWEVER...IS A GOOD 18 TO 24 SLOWER. GIVEN THE CONSENSUS APPROACH AND FORECAST CONSISTENCY WILL HEDGE CLOSER TO THE GFS. HAVE ADJUSTED TIMING SOMEWHAT SLOWER THAN THE GFS BUT ONLY BY ABOUT 6 HOURS. SOME INSTABILITY EXIST WITH THIS SYSTEM SO WILL CONTINUE WITH SOME STRONG STORMS POSSIBLE. WILL DEFINITELY NEED TO MONITOR THIS TIMING OVER THE NEXT SEVERAL DAYS AS THERE WILL LIKELY BE SOME HEDGING HERE AND THERE. TIMING COULD BE A BIG PLAYER IN THE SEVERE WEATHER POTENTIAL. 16 && .AVIATION...06Z TAF DISCUSSION. WINDS WILL GRADUALLY TURN SOUTHEASTERLY DURING THE DAY WITH SOME HIGH CLOUDS OVERSPREADING THE WESTERN HALF OF THE SATE DURING THE AFTERNOON HOURS. VFR CONDITIONS ARE EXPECTED THROUGHOUT THE TAF CYCLE. 12/SIRMON && .FIRE WEATHER...RELATIVE HUMIDITIES THIS AFTERNOON WILL BE LESS THAN 25 PERCENT FOR MUCH OF THE AFTERNOON. THIS IS SUFFICIENTLY LOW FOR A HIGH FIRE DANGER ACROSS MOST OF CENTRAL ALABAMA. A RED FLAG WARNING WILL BE ISSUED FOR GENERALLY THE EASTERN TWO THIRDS OF CENTRAL ALABAMA. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 58 41 65 37 47 / 0 0 50 100 10 ANNISTON 62 42 66 39 48 / 0 0 30 100 10 BIRMINGHAM 63 48 66 36 48 / 0 0 60 100 10 TUSCALOOSA 67 47 69 36 51 / 0 10 70 90 10 CALERA 65 47 67 39 49 / 0 0 50 100 10 AUBURN 61 45 67 42 51 / 0 0 10 100 10 MONTGOMERY 69 45 71 43 52 / 0 0 20 100 10 TROY 69 45 71 45 52 / 0 0 10 100 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...FIRE WEATHER WATCH FROM 11 AM MONDAY THROUGH 5 PM MONDAY FOR THE FOLLOWING COUNTIES WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-BULLOCK-LEE -RUSSELL-PIKE-BARBOUR-. && 81/16/12
Hazardous weather outlook, Feb 10, 5:00 PM CST, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 500 PM CST SUN FEB 10 2008 ALZ011>015-017>050-111230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 500 PM CST SUN FEB 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DRY CONDITIONS WILL PERSIST INTO MONDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL DROP BELOW 25 PERCENT ACROSS PARTS OF CENTRAL ALABAMA. THEREFORE...A HIGH FIRE DANGER EXIST. STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND EVENING... MAINLY ACROSS THE SOUTHERN PORTIONS OF CENTRAL ALABAMA. THUNDERSTORM WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL ARE POSSIBLE. A COLD FRONT WILL APPROACH WEST ALABAMA TUESDAY AFTERNOON AND TRIGGER A FEW STRONG THUNDERSTORMS...MAINLY SOUTH OF INTERSTATE 20 WHERE THE BEST INSTABILITY WILL BE PRESENT. ANOTHER STORM SYSTEM WILL APPROACH CENTRAL ALABAMA ON FRIDAY... AND MAY TRIGGER SOME STRONG THUNDERSTORMS FRIDAY AFTERNOON OR FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 75
Nearby
Red Flag Warnings in Alabama, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.